MARTIN E. KATZ, M.D.; PANG WANG, M.D.
KATZ M., WANG P.; Fenoprofen-Associated Thrombocytopenia. Ann Intern Med. 1980;92:262. doi: 10.7326/0003-4819-92-2-262_1
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):262.
To the editor: Fenoprofen calcium (Nalfon; Eli Lilly & Co., Indianapolis, Indiana) is a phenylalkanoic acid nonsteroidal anti-inflammatory drug effective in the treatment of osteoarthritis, gout, and rheumatoid arthritis (1). We wish to report a case of fenoprofen-associated thrombocytopenia and review the available data on the reported hematologic toxicities of this drug.
An 81-year-old woman with long-standing severe osteoarthritis was started on fenoprofen, 600 mg orally four times a day, on 6 July 1979. When she was seen 14 d later for evaluation of a fever, nonproductive cough, and macular rash, a complete blood count showed hemoglobin value of 11.3
to gain full access to the content and tools.
Learn more about subscription options.
Register Now for a free account.
Copyright © 2016 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only